Alert archive / Indiana / Freeze Warnings in 2007

Freeze Warning 2, NWS Indianapolis, IN

April 5, 200739 counties in Indiana

NWS Indianapolis, IN issued this freeze warning at Apr 5, 2007, 3:16 PM EDT for 39 counties in Indiana. It took effect at Apr 5, 2007, 8:00 PM EDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 5, 2007, 3:16 PM EDT (19:16 UTC)
In effect from
Apr 5, 2007, 8:00 PM EDT
Expired
Apr 6, 2007, 10:00 AM EDT
In force
14 hr
Issued by
NWS Indianapolis, IN
All 39 counties

Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.3 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2007-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2007-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
938 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KIND 051916
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
316 PM EDT THU APR 5 2007

INZ021-028>031-035>049-051>057-060>065-067>072-060330-
/O.NEW.KIND.FZ.W.0002.070406T0000Z-070406T1400Z/
/O.EXT.KIND.FZ.A.0001.070406T1400Z-070409T1300Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
316 PM EDT THU APR 5 2007 /216 PM CDT THU APR 5 2007/

...FREEZE WARNING IN EFFECT FROM 8 PM EDT /7 PM CDT/ THIS EVENING
TO 10 AM EDT /9 AM CDT/ FRIDAY...
...FREEZE WATCH NOW IN EFFECT FROM FRIDAY MORNING THROUGH MONDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 8 PM EDT /7 PM CDT/ THIS
EVENING TO 10 AM EDT /9 AM CDT/ FRIDAY. THE FREEZE WATCH IS NOW
IN EFFECT FROM FRIDAY MORNING THROUGH MONDAY MORNING. 

ADDITIONAL SUB-FREEZING TEMPERATURES WILL OCCUR TONIGHT.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$
3 follow-up statements
000 
WWUS73 KIND 060157
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
957 PM EDT THU APR 5 2007

INZ021-028>031-035>049-051>057-060>065-067>072-061000-
/O.CON.KIND.FZ.W.0002.000000T0000Z-070406T1400Z/
/O.CON.KIND.FZ.A.0001.070406T1400Z-070409T1300Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
957 PM EDT THU APR 5 2007 /857 PM CDT THU APR 5 2007/

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT /9 AM CDT/
FRIDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
MONDAY MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT /9 AM CDT/
FRIDAY. A FREEZE WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH MONDAY MORNING. 

ADDITIONAL SUB-FREEZING TEMPERATURES WILL OCCUR TONIGHT.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$
000 
WWUS73 KIND 060757
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
357 AM EDT FRI APR 6 2007

INZ021-028>031-035>049-051>057-060>065-067>072-061600-
/O.CON.KIND.FZ.W.0002.000000T0000Z-070406T1400Z/
/O.CON.KIND.FZ.A.0001.070406T1400Z-070409T1300Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
357 AM EDT FRI APR 6 2007 /257 AM CDT FRI APR 6 2007/

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT /9 AM CDT/
THIS MORNING...
...FREEZE WATCH REMAINS IN EFFECT FROM 10 AM EDT /9 AM CDT/ THIS
MORNING THROUGH MONDAY MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT /9 AM CDT/
THIS MORNING. A FREEZE WATCH REMAINS IN EFFECT FROM 10 AM EDT
/9 AM CDT/ THIS MORNING THROUGH MONDAY MORNING. 

ADDITIONAL SUB-FREEZING TEMPERATURES WILL OCCUR TONIGHT.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$
000 
WWUS73 KIND 061421
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1021 AM EDT FRI APR 6 2007

INZ021-028>031-035>049-051>057-060>065-067>072-062230-
/O.EXP.KIND.FZ.W.0002.000000T0000Z-070406T1400Z/
/O.CON.KIND.FZ.A.0001.000000T0000Z-070409T1300Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
1021 AM EDT FRI APR 6 2007 /921 AM CDT FRI APR 6 2007/

...FREEZE WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING...
...FREEZE WARNING HAS EXPIRED...

TEMPERATURES HAVE WARMED ABOVE FREEZING THIS MORNING. ADDITIONAL
SUB FREEZING TEMPERATURES WILL OCCUR TONIGHT.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

$$

LAJ

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this freeze warning went out at Apr 5, 1:35 PM EDT, 1 hour 41 minutes earlier.

Area forecast discussion, Apr 5, 1:35 PM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
135 PM EDT THU APR 5 2007

.AVIATION...DISCUSSION FOR THE 051200Z TAFS

STRONG LOW PRESSURE IS NE OF THE GREAT LAKES. THIS PLACES INDIANA ON
A STRONG FLOW FROM THE NW. THE LOW LEVELS REMAIN MOIST AND UNSTABLE
WHICH WILL CAUSE LOW VFR CEILINGS OVER THE AREA. WINDSPEEDS WILL
GUST DURING THE DAY TO AROUND 25 KTS. AS THE LOW MOVES SLOWLY TO THE
EAST DRIER AND MORE STABLE AIR WILL MOVE IN. THIS WILL ALLOW THE
CLOUDS TO BECOME SCATTERED. THIS WILL HAPPEN FIRST AT KBMG AND KHUF
AROUND 20Z THEN AROUND 22Z AT KIND AND KLAF.

&&

.DISCUSSION...LONG TERM 00Z SATURDAY ONWARDS...

PROBLEM OF DAY IS HOW MUCH SNOW THIS WEEKEND.

NOT EXPECTING A LOT...BUT EVEN A DUSTING MIGHT CREATE A SENSATION ON
EASTER WEEKEND...ESPECIALLY AFTER THE WARM MARCH.

AND A DUSTING MAY MAPPEN. MODELS ARE CLOSE ABOUT INFUSION OF
MOISTURE INTO A VERY COLD CYCLONIC FLOW WITH LITTLE TROUGHS EMBEDDED
IN IT FROM SATURDAY THROUGH SUNDAY NIGHT. SNOW SHOWERS PRODUCING A
FEW TENTHS ARE DEFINITELY POSSIBLE. AGREE WITH MOS ABOUT CHANCE OF
MEASURABLE. CHANCE OF GETTING SOMETHING THAT DOESNT MEASURE MAY BE
HIGHER...BUT WILL LEAVE THAT DEGREE OF DETAIL UNTIL TOMORROW AND
JUST GO WITH MODEL CONSENSUS POPS INTO EXTENDED FOR NOW.

MODEL TEMPS EXTREMELY COLD THROUGH WEEKEND. FOR HIGHS...THAT JUST
REFLECTS PERSISTANCE OF A COLD PATTERN AND IS PROBABLY PRETTY GOOD.
MOS LOWS WERE MUCH TOO COLD UNDER CLOUDS AND WIND LAST NIGHT. WE MAY
HAVE SLIGHTLY LESS CLOUDS AND WIND OVER THE NEXT FEW DAYS...BUT
MODELS AGREE THEY WILL STILL IMPACT TEMPS. I WILL GO ABOVE MOS
MINS...BUT NOT THE EXTENT WE SHOULD HAVE LAST NIGHT.

&&

.IND WATCHES/WARNINGS/ADVISORIES...FREEZE WATCH TONIGHT THROUGH MON
MORNING ALL AREAS.

&&

AVIATION...SH/LJ
PUBLIC...KWIATKOWSKI
Hazardous weather outlook, Apr 5, 5:06 AM EDT, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
506 AM EDT THU APR 5 2007

INZ021-028>031-035>042-045>049-052-055>057-062>065-069>072-060915-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-
MARION-HANCOCK-HENRY-CLAY-JOHNSON-SHELBY-RUSH-MONROE-BROWN-
BARTHOLOMEW-DECATUR-MARTIN-LAWRENCE-JACKSON-JENNINGS-
506 AM EDT THU APR 5 2007 /406 AM CDT THU APR 5 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

A FREEZE WARNING IS IN EFFECT UNTIL 10AM. A FREEZE WATCH IS IN
EFFECT TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A FREEZE WATCH IS IN EFFECT FROM FRIDAY UNTIL MONDAY MORNING.

OVERNIGHT LOWS ARE EXPECTED TO DROP INTO THE LOWER AND MIDDLE 20S
EACH NIGHT THROUGH THE WEEKEND. SUBSEQUENT FREEZE WARNINGS WILL BE
ISSUED EACH NIGHT TEMPERATURES ARE FORECAST TO DROP BELOW 28
DEGREES. PEOPLE SHOULD PLAN ON PROTECTING THEIR TENDER VEGETATION
EACH NIGHT THROUGH THE WEEKEND.

BY TUESDAY OR WEDNESDAY TEMPERATURES ARE EXPECTED TO TREND MORE
TOWARD NORMAL READINGS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ043-044-051-053-054-060-061-067-068-060915-
VERMILLION-PARKE-VIGO-OWEN-MORGAN-SULLIVAN-GREENE-KNOX-DAVIESS-
506 AM EDT THU APR 5 2007 /406 AM CDT THU APR 5 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

A FREEZE WARNING IS IN EFFECT UNTIL 10AM. A FREEZE WATCH IS IN
EFFECT TONIGHT.

LOWLAND FLOODING CONTINUES ALONG THE WABASH RIVER IN WESTERN
INDIANA.  LOWLAND FLOODING WILL QUICKLY RETURN TO THE WHITE RIVER
IN MORGAN... OWEN AND GREENE COUNTIES. THE LATEST FLOOD CRESTS
WILL BE NO HIGHER THAN LEVELS EXPERIENCED DURING MARCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A FREEZE WATCH IS IN EFFECT FROM FRIDAY UNTIL MONDAY MORNING.

OVERNIGHT LOWS ARE EXPECTED TO DROP INTO THE LOWER AND MIDDLE 20S
EACH NIGHT THROUGH THE WEEKEND. SUBSEQUENT FREEZE WARNINGS WILL BE
ISSUED EACH NIGHT TEMPERATURES ARE FORECAST TO DROP BELOW 28
DEGREES. PEOPLE SHOULD PLAN ON PROTECTING THEIR TENDER VEGETATION
EACH NIGHT THROUGH THE WEEKEND.

BY TUESDAY OR WEDNESDAY TEMPERATURES ARE EXPECTED TO TREND MORE
TOWARD NORMAL READINGS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

SALLY

Nearby

Freeze Warnings in Indiana, 2007Every freeze warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.